MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Visual Disturbances (2140); No Code Available (3191)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, remains implanted in the eye.(b)(4).It was indicated that the device is not returning for evaluation; therefore a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, (labeling*), complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported she had pain in the eye after the implantation of tecnis toric intraocular lens and took extra strength tylenol.Patient experienced visual disturbance in her left eye and when she closed her right eye, (non-operative eye) and she also observed waves in the left eye.Patient went to a retina specialist who stated that there was retinal scaring for which the retina specialist has planned for a retina surgery.Reportedly, pain was bad initially, however, the patient is feeling better now.She still has distortions and is hoping once she gets her companion eye cataract surgery she expects to be feeling better.Patient is able to drive without any issues.No further information provided.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7477103
Report Number3011852734-2018-00069
Device Sequence Number16514432
Product Code HQL
UDI-Device Identifier05050474553378
UDI-Public(01)05050474553378(17)211022
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/22/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Initial Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR